Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 436, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2003, 1:34 PM CDT for Hickman County, Lewis County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 1:34 PM CDT (18:34 UTC)
- Expired
- Aug 6, 2003, 2:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Hickman County, TN, Lewis County, TN
The radar
The Nashville radar (KOHX), 110 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 127 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
515 WUUS54 KOHX 061834 SVRBNA TNC081-101-061915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 132 PM CDT WED AUG 6 2003 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN TENNESSEE LEWIS COUNTY IN TENNESSEE * UNTIL 215 PM CDT * AT 124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES NORTH OF HOHENWALD...MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOHENWALD AROUND 145 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL ABOUT THE SIZE OF NICKELS...AND DEADLY LIGHTNING. LAT...LON 3577 8755 3565 8772 3529 8737 3546 8715 $$ END/ORCHANIAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 10:05 AM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Aug 6, 10:05 AM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1005 AM CDT WED AUG 6 2003 ON-GOING CONVECTION ACROSS SOUTHERN AREAS OF MID STATE AT MID MORNING. HAND ANALYZED SURFACE CHART HAS STATIONARY FRONT ACROSS NORTHERN PARTS OF WEST AND MIDDLE TENNESSEE. DEWPOINT NOSE UP ALONG MISSISSIPPI RIVER NEAR MEMPHIS AND JONESBORO. 12Z HAND ANALYZED UPPER LEVEL CHARTS SHOWS SPEED MAX PUNCHING DOWN THROUGH MISSOURI. THINK THIS WILL CRANK THINGS UP TO OUR WEST WHICH MAY CLIP SOUTHWESTERN AREAS OF MID STATE LATER TODAY. CANT RULE OUT SEVERE DURING AFTERNOON HOURS...ESPECIALLY OVER SOUTHWESTERN AREAS BUT FOR NOW THINK IT WILL BE MAINLY TO OUR WEST. WILL UPDATE FORECAST MAINLY FOR WORDING. UPDATED ZONES WILL BE OUT SHORTLY. .BNA...NONE. BOYD 01
Hazardous weather outlook, Aug 6, 5:30 AM CDT, 8 hours 4 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-071030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED AGAIN TODAY AND THIS EVENING. HOWEVER...LESS FAVORABLE THERMODYNAMIC AND WIND SHEAR PROFILES SHOULD KEEP THUNDERSTORMS BELOW SEVERE LIMITS. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 10:21 AM CDT | Flash Flood Warning | OHX | Maury | 3 hr |
| Aug 6, 12:40 PM CDT | Flash Flood Warning | OHX | Cannon | 3 hr |
| Aug 6, 12:55 PM CDT | Flash Flood Warning | OHX | Rutherford | 3 hr |
| Aug 6, 1:20 PM CDT | Flash Flood Warning | OHX | Lewis | 3 hr |
| Aug 6, 2:03 PM CDT | Flash Flood Warning | OHX | Williamson | 3 hr |
| Aug 6, 2:17 PM CDT | Flash Flood Warning | OHX | Hickman | 3 hr |
| Aug 6, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | Benton | 32 min |
| Aug 6, 3:46 PM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 44 min |
| Aug 6, 3:50 PM CDT | Flash Flood Warning | OHX | Perry | 3 hr |
| Aug 6, 4:13 PM CDT | Flash Flood Warning | OHX | Lewis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.